Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 127, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2016, 6:02 PM CDT for Bond County, Fayette County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 26, 2016, 6:31 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL
The radar
The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WUUS53 KLSX 262302
SVRLSX
ILC005-051-262345-
/O.NEW.KLSX.SV.W.0127.160626T2302Z-160626T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GREENVILLE... MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MULBERRY GROVE...WOBURN...PLEASANT MOUND...
PITTSBURG...SHAFTER...SMITHBORO...HAGERSTOWN AND DUDLEYVILLE.
THIS INCLUDES INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 41 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 8944 3895 8947 3903 8919 3893 8913
3882 8914
TIME...MOT...LOC 2302Z 260DEG 19KT 3890 8936
HAIL...0.88IN
WIND...60MPH
$$
TILLY2 follow-up statements
323
WWUS53 KLSX 262319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT SUN JUN 26 2016
ILC005-051-262345-
/O.CON.KLSX.SV.W.0127.000000T0000Z-160626T2345Z/
BOND IL-FAYETTE IL-
619 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL BOND AND SOUTHWESTERN FAYETTE COUNTIES...
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MULBERRY
GROVE... MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MULBERRY GROVE...PLEASANT MOUND...PITTSBURG...SHAFTER...
SMITHBORO AND HAGERSTOWN.
THIS INCLUDES INTERSTATE 70 IN ILLINOIS NEAR EXIT 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3881 8935 3891 8937 3903 8919 3893 8913
3882 8914
TIME...MOT...LOC 2319Z 257DEG 21KT 3891 8924
HAIL...0.88IN
WIND...60MPH
$$
TILLY456
WWUS53 KLSX 262331
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT SUN JUN 26 2016
ILC005-051-262340-
/O.CAN.KLSX.SV.W.0127.000000T0000Z-160626T2345Z/
BOND IL-FAYETTE IL-
631 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOND AND
SOUTHWESTERN FAYETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3881 8935 3891 8937 3903 8919 3893 8913
3882 8914
TIME...MOT...LOC 2327Z 260DEG 19KT 3892 8916
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:47 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 3:47 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 PM CDT SUN JUN 26 2016 .SHORT TERM... (Through Late Tonight) Issued at 347 PM CDT Sun Jun 26 2016 Area of thunderstorms over central and west central Missouri is continuing to increase in areal coverage and strength fueled by 2500- 3000 J/Kg MLCAPE. Effective bulk shear is generally less than 30kts so organized severe storms seem unlikely. Can't rule out a few wind gusts in excess of 60 mph and hail up to 1 inch though. This activity should continue to spread east as well as increase in areal coverage. Expect to see storms begin weakening around 00Z and continue to weaken and dissipate through early evening. RAP keeps MUCAPE of 1000-1500 J/Kg tonight mainly south of I-70 and there is a weak mid level shortwave moving through, so I can't rule out isolated to widely scattered showers continuing over the eastern Ozarks after 06Z. A pocket of drier air will be moving into the region Monday. Guidance has dewpoint temperatures dropping into the 60s during the afternoon which should limit instability and keep thunderstorm chances isolated to southern Missouri. It will still be hot though with temperatures climbing into the 90s across most of the area. Carney .LONG TERM... (Monday through Next Sunday) Issued at 347 PM CDT Sun Jun 26 2016 Northwest flow aloft will prevail across our region for the upcoming week. This will open the door wide for cooler intrusions of air, but make it quite challenging to discern signals for rain in this always challenging flow pattern. (Monday Night - Tuesday) Another cold front is set to drop thru our region Monday night, this time delivering a cooler blast of air--and the beginnings of our period of cooler, below average temps. One change is that the models are showing the first of our NW flow disturbances dropping thru on Tuesday, carrying with it some instability aloft, and with indications of enough low level moisture lingering behind the front for areas S of I-70 and diurnal influences that occur during the heating of the day in the afternoon to warrant an introduction of a slight chance PoP for parts of central and southeast MO. (Wednesday - Next Sunday) There remains a signal for a potential MCS in NW flow aloft for Wednesday, but the track has slipped more to the SW and is less likely to impact our region as a result. Anything in this flow this far out will be low confidence, so something to keep track of, but looking better for dry wx to prevail thru mid-week. Otherwise, a warmup/recovery still looks on track for late week into next weekend, with temps returning to normal levels. Models are showing another cold front for next weekend, but timing diffs abound and a better bet to stick close to climo temps until confidence can increase on this timing, or at least within the seven day forecast period. Rain chances also make a return for late week with a bit of a moisture recovery and approaching cold front. TES && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1243 PM CDT Sun Jun 26 2016 Primary concern continues to be thunderstorms this afternoon into the early evening. The primary threat area is expected to be along and south of the I-70 corridor. Most likely scenario is that the current storms southeast of Kansas City and southwest of St. Louis will continue to strengthen and become more widespread as the afternoon progresses. Some strong storms with wind gusts in excess of 35kts are possible Storms should begin dissipating by 01-02Z and think there will only be isolated to widely scattered showers by 06Z...primarily over the eastern Ozarks. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned it in TAFs at this point. Elsewhere and otherwise, expect VFR conditions outside of thunderstorms. Specifics for KSTL: Expecting thunderstorms currently moving into central Missouri to increase in coverage and continue moving east into the vicinity of the terminal late this afternoon. Some strong storms with wind gusts in excess of 35kts are possible. The storms should continue moving east into early evening and should also dissipate as we lose daytime heating. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned in the Lambert TAF. Otherwise expect VFR conditions outside of thunderstorms. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 3:47 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT SUN JUN 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 347 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. TES
In the hours before
Special weather statement, Jun 26, 3:44 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT SUN JUN 26 2016 MOZ049-050-262130- OSAGE MO-CALLAWAY MO- 344 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALLAWAY AND NORTHEASTERN OSAGE COUNTIES UNTIL 430 PM CDT... AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MYKEE...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY...HOLTS SUMMIT...NEW BLOOMFIELD...CHAMOIS... LAKE MYKEE TOWN...LAKE MYKEE...MOKANE...STEEDMAN...TEBBETTS... PORTLAND AND REFORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && LAT...LON 3859 9218 3872 9212 3881 9169 3860 9168 TIME...MOT...LOC 2044Z 290DEG 6KT 3868 9197 GOSSELIN
Local storm report, Jun 26, 4:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD FULTON 38.85N 91.95W
06/26/2016 CALLAWAY MO LAW ENFORCEMENT
WATER OVER U.S. HIGHWAY 54 IN MULTIPLE LOCATIONS
BETWEEN FULTON AND HOLTS SUMMIT. HIGHWAY REMAINS OPEN AT
THIS TIME BUT TRAFFIC IS BEING REROUTED IN SOME
INSTANCES.
&&
TESLocal storm report, Jun 26, 4:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD FULTON 38.85N 91.95W
06/26/2016 CALLAWAY MO LAW ENFORCEMENT
WATER OVER U.S. HIGHWAY 54 IN MULTIPLE LOCATIONS
BETWEEN FULTON AND HOLTS SUMMIT. HIGHWAY REMAINS OPEN AT
THIS TIME BUT TRAFFIC IS BEING REROUTED IN SOME
INSTANCES.
&&
CORRECTED EVENT TIME...EVENT
BYRDSpecial weather statement, Jun 26, 4:47 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN JUN 26 2016
ILZ102-MOZ063-065-262215-
MONROE IL-JEFFERSON MO-ST. LOUIS MO-
447 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...SOUTH
CENTRAL ST. LOUIS AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 515 PM
CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARNOLD...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKWOOD...WEBSTER GROVES...ARNOLD...CRESTWOOD...COLUMBIA...
SUNSET HILLS...FENTON...LAKESHIRE...OAKLAND...LEMAY...OAKVILLE...
MURPHY...MEHLVILLE...AFFTON...HIGH RIDGE...GREEN PARK...
MARLBOROUGH...ST. GEORGE...GRANTWOOD VILLAGE AND BELLA VILLA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 44 IN MISSOURI BETWEEN EXITS 276 AND 277.
INTERSTATE 55 IN MISSOURI BETWEEN EXITS 187 AND 191.
THIS ALSO INCLUDES MASTODON HISTORIC SITE.
LAT...LON 3835 9036 3840 9055 3859 9042 3854 9027
3853 9026 3852 9026 3848 9021
TIME...MOT...LOC 2146Z 217DEG 14KT 3846 9038
TILLYNearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.